I am afraid of trying Tymlos and other drugs due to side effects
How do others handle the fear of side effects, as well as the very real side effects, from Tymlos and other osteoporosis drugs?
I am 68, physically active, and feel fine with no fracture history. When I began developing osteopenia years ago, I was put on Fosomax and large amounts of calcium and D for about five years with no positive results, and sure enough, my osteopenia became osteoporosis.
My doctor now is recommending Tymlos due to my worsening Dexascan scores (worse T-score is -3.3 spine, and other T-scores are in -3.0 range). I have read a great deal (pro and con) about Tymlos and its side effects, and I know that even if Tymlos helps, after two years on Tymlos, then I have to go on another drug. I believe the odds are I will encounter a drug sooner or later with serious side effects that will drastically hurt my quality of life.
Any advice from those of you who have been on Tymlos and other drugs with side effects is greatly appreciated. Thank you!
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
Connect

@gently ty. No I can't go the oral route. I'll ask about Evenity. Evista...more hot flashes. It's a problem
TY for caring.
-
Like -
Helpful -
Hug
1 Reaction@mkav2023 My advice is to DO IT. I am finishing up my last month of TYMLOS!!! Two years flew by. It wasn't without the side effects the first 2 or 3 months so we titrated up slowly and I changed from morning injection to nighttime. I'm THRILLED I stuck with it as my numbers are super great this year! Trick is to find a nurse's aid to your doctor who will have some periodic visits to support and navigate the hiccups. Remember ---- you can always GIVE UP after you can say you tried your best. But if you don't try - you are correct, your quality of life will go downhill. It was very cool to see my bones WHITER in the xray last month in the doctors office, being MORE dense! Yay. Of course, this is a great support group here.
-
Like -
Helpful -
Hug
2 ReactionsI am about to start four clicks. Please send me any advise that may help me. I have not had any trouble with three clicks. But had rib fractures and sternal fractures before. had one year of prolia and one injection of reclast in 2020 and 2021 just started tymlos in Septembet 2026. need support and advise.
Thank you
@hlp123
Hi, How did you do on Tymlos? I am concerned to start it because I already have fatigue from low thyroid. Thanks!
Mary
@clandis3352 silly question because of losing my insurance, I will only have had TYMLOS for 5 months, then she will prescribe another medication that I can afford. What does P1NP mean exactly?
procollagen type I N-propeptide
is the soft collagen end snipped off the collagen formation in order to fit molecule into the space left by the cells that clean out weak bone. Each count of P1NP is from one molecule of collagen that is placed. Tymlos increased the number of collagen molecules deposited in your bones by 41 almost triple the 15 you started with. Double at two months is thought to be a successful response to Tymlos.
Forteo is a more expensive drug than Tymlos, but Ely Lily has generous patient assistant program. If you income is low enough you may be able to obtain Forteo for about 75$ a month.
https://therxadvocates.com/
Forteo is similar to Tymlos and is likely to work well for you because Tymlos does.
-
Like -
Helpful -
Hug
1 ReactionHi, it’s hard to deal with making these decisions. I’ve read others have had side effect and had to start out slowly. However, I started at the full recommended dosage and have had NO side effects, except a few pounds of weight and “Tymlos Belly”. I have had to buy some clothes that hid the belly, but it’s really a vanity issue, as I’ve never had to deal with this in my life. I’m hoping this will go away when I’m off the drug. The follow up drug which is my current plan is Reclast. There are a lot of comments about this drug, so I plan to evaluate when the time comes. Right now I’m just completing my first 6 months of Tymlos. Just had blood work done (which seemed okay to me), but have my appointment with the Endocrinologist next week.
Good luck with making these hard decisions!
-
Like -
Helpful -
Hug
1 ReactionI have been on Tymlos for 8 months now. I was worried about the side effects but my nurse practitioner showed me the statistics from the trials for the drug which all seemed fairly low. Nevertheless I have experienced various side effects such as mild headache, low energy and digestive issues (loss of appetite and a change in bowel movements) but each side effect only lasted two weeks and I was able to deal with them using OTC remedies. The pharmacist on call (I order through Optum) has always been very helpful. I started at a half dose for a week but have been on a full dose since, and I take it at night because my first shot made my heart beat fast and I didn't like the feeling. Most of the time I don't experience any side effects. I also get my own blood marker tests through Jason health because I like knowing there is progress. My NP did not see the need for them because based on her experience, the outcome will be positive. I'm also doing the Onero program which I learned of through this forum and it has made a huge difference in my strength and confidence in exercising. I highly recommend it.
-
Like -
Helpful -
Hug
2 Reactions@agnes01 I have been on Tymlos a little over a year and ai also have Hashimoto’s thyroiditis.
Start the medication slowly. Adjust the dose by clicks on the pen needle. I did the 1st 6 months at only 4 clicks then gradually ramped up to 6-7 clicks never the full dose of 8. I increased my spine by 13.5.and hips by 9. In 1 year.
It’s worth it. I feel stronger and the nerve pain that she’s from my back down my leg for 4 years is gone.
-
Like -
Helpful -
Hug
5 Reactions@lightlifts
Thank you very much for taking the time to answer me. I hadn't made a decision, but now think I will go ahead and give it a try. I like the idea that you can control it and that the one dose doesn't last 6 months like Prolia. Good luck on your continuing improvement. Mary
-
Like -
Helpful -
Hug
1 Reaction